Diltiazem vs cardizem

Common Questions and Answers about Diltiazem vs cardizem

tiazac

The only side effect I had was being unable to drink red wine (gave me a vicious headache). The CCB that I was put on was Cardizem (diltiazem) and this seems to be the one more commonly prescribed for arrhythmias.
I've finished w/the Event Monitor - unless I start the Rythmol, which it is looking like I am going to have to do - if we do the Rythmol then I'll go back on another 30 day Event Monitor to monitor my response to the Rythmol. The cardizem (Diltiazem 24 Hr) I opted to try instead of the Rythmol isn't cutting the mustard. My events that I am aware of are becoming more frequent w/more discomfort. I see the cardiologist tomorrow.
Is there a way to tell the difference between typical chest pain <span style = 'background-color: #dae8f4'>vs</span>. pain in the esophagus. Usually when I get what I call chest pain, it happens suddenly upon exertion and feels like someone put my heart in a vise, deep squeezing pain. It stops pretty quickly if I stop moving. The past few days (and right at this moment) I'm getting this dull ache right down the middle from my throat to the middle of my chest. Makes me cough and I have a bit of a headache.
But I think I must decide at this point whether to pursue the ablation, which he says is inevitable. Weighing the drug side-effects <span style = 'background-color: #dae8f4'>vs</span>. ablation, do you have a recommendation? Do you think I should just do it soon, rather than wait? Can the meds. actually cause heart failure. I don't understand that? Is that what is happening, and does it reverse once they are stopped? Thank you so much. I welcome you to this forum, and all the repetitive and complex problems that we all throw at you.
Some examples are Amlodipine (Norvasc), Diltiazem (Cardizem, Dilacor XR), Nifedipine (Adalat, Procardia) and Verapamil (Calan) THe symptoms you described with PVC's is a common occurance, and is definitely a common thread here in the forum... OK with all that said, I can't tell you what to do, but if I were in your situation, I would be making a call Monday morning to schedule an appt. with the cardiologist:))) Let us know what you decide...
I had Cardiac ablation for SVT on June 25, 2009. Before going into surgery my doctor said" How do you feel and you are going to be cured" I am now post ablation over 1-month and I am still having some episodes. I can't drink anything cold without feeling light headed and having palpitations. I went back to the doctor's office and was told that all was fine and it may take up to 3-months for me to completely heal. From whatI am reading, I don't expect too much.
MedHelp Health Answers